Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suffer cheek discoloration, mouth burning, advised vitamin tablet, tantom mouhwash. Suggestion ?

hi am asking this question on bahalf of my husband My husband is having cheek discoloration and mouth burning (while having little spicy food)He is now 38 years old..He is an occational drinker and not having the habit of smoking .. This symptoms has started from 8-9 mnths back..we have consulted with a dental surgeon..Is this right dewot to consult..He has given him some vitamine tabs and one tantom mouth wash.. those medicines we had started from 2012 oct..since now there is no progress.. Please give ur valuable suggestiond doctor..
Asked On : Sat, 19 Jan 2013
Answers:  4 Views:  231
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response

do your husband has the habit of betel-nut chewing?

he c/o oral submucous fibrosis.
there will be difficulty in eating hot and spicy foods,difficulty in opening mouth,stiffness of cheeks and lips.

steroids are prescribed usually in such cases.
avoid hot and spicy foods.
vitamin supplements can be taken.
please quit the habit as it can progress into cancerous condition.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Dentist Dr. Deepthi Reddy's  Response
Thank you for the query.
Dicoloration in the cheek and burning in the mouth usually occurs due to habits like tobacco chewing, gutka chewing etc or smoking .Taking alcohol that too occasionally donot cause burning in the mouth . This condition is refered to as burning mouth syndrome. In the history given , there is no such habit ,so the possibility could be due to cheek bite because of the improper occlusal contact . I would suggest you to see an orthodontist to check if there is occulsal disturbances leading to cheek bite, which is a repeated trauma to the mucosal tissue of the cheek and will lead to burning in the mouth .
Hope this information will help you .
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response
Hello surya welcome to HCM,
Discolouration of oral mucosa and burning sensation on having hot and spicy food are initial signs of NECROSIS that is premature death of cells of living tissue which eventually may progress to cancer. Do not panic these are just the initial symptoms. few tips to avoid future damage :
.Start with a antioxidant course for a month, Lycopene 2000mcg twice daily gives best result in tissue regeneration,
. Topical application of oral steroid ointment ,
.Topical appication of dentogel gives numbing effect,
. you can start with vitamin C lozenges twice daily, citrus rich fruits like oranges and lemon juice.
.Few changes in lifestyle, avoid smoking , chewing tobacco , alcohol , carbonated drinks, hot foods ,spices and condiments ,excess coffee.
. Maintain good oral hygiene by brushing,flossing and mouth rinsing.
i hope you work over these, take care
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Deepika Attresh's  Response
Hello & welcome
ma'am, there may be several reasons for this but most probable is ORAL SUBMUCOSA FIBROSIS,
this is usually associated with pan or guthka chewing habits, but as you said that he has no habits than we can think about lichan planus & most common cause for this is very stressful life.
in such cases reduce stress level, & Local corticosteroids like KENACORT can be applied.
but after clinical examination only surely we can start up with medication.
thanks & take care
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor